Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 21, 2007, 5:17 PM EST for Monongalia County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2007, 5:17 PM EST (22:17 UTC)
- Expired
- Feb 21, 2007, 11:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 212219 FFWPBZ WVC061-220415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 517 PM EST WED FEB 21 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITY OF MORGANTOWN AND DELLSLOW... * UNTIL 1115 PM EST * AT 515 PM EST...FLASH FLOODING WAS REPORTED FROM ICE JAM FLOODING ALONG DECKERS CREEK. RAPIDLY RISING WATER LEVELS CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE ROADS ALONG DECKERS CREEK IN AND NEAR MORGANTOWN. LAT...LON 3954 8005 3957 7987 3970 7981 3970 8009 $$
1 follow-up statement
000 WGUS71 KPBZ 212318 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 616 PM EST WED FEB 21 2007 WVC061-212326- MONONGALIA WV- 616 PM EST WED FEB 21 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONONGALIA COUNTY... THE ICE JAM FLOODING ON DECKERS CREEK NEAR MORGANTOWN HAS RECEDED. NO ADDITIONAL FLOODING IS ANTICIPATED ALONG DECKERS CREEK AT THIS TIME. LAT...LON 3954 8005 3957 7987 3970 7981 3970 8009 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 3:45 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 21, 3:45 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 345 PM EST WED FEB 21 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY/... LOW CLOUDS AND FOG HAVE FINALLY CLEARED OUT OVER ALL BUT OUR SOUTHERNMOST EAST CENTRAL OHIO ZONES THIS AFTERNOON. TONIGHT SHOULD REMAIN MAINLY DRY. ONLY CONCERN IS IMPACT OF MILDER TEMPERATURES ON STREAM LEVELS DUE TO SNOW MELT AND ICE JAMMING AND MOVEMENTS. NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES LATE TONIGHT AND THURSDAY AND BRING A CHANCE OF RAIN AND SNOW SHOWERS TO THE UPPER OHIO VALLEY REGION DURING THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GFS AND ECMWF MODEL CONTINUE TO SHOW A MORE ZONAL UPPER LEVEL JET STREAM FLOW INTO NEXT WEEK, WHICH MEANS GENERALLY A TREND TOWARD MILDER TEMPERATURES THIS PERIOD. HOWEVER, AT THE START, THERE WILL BE AN INFLUX OF COLDER AIR WITH THE PASSAGE OF THE CLIPPER-TYPE LOW PRESSURE SYSTEM THROUGH THE GREAT LAKES THURSDAY AND THURSDAY NIGHT. THIS WILL ALSO RESULT IN SOME SNOW SHOWERS BUT LITTLE SNOW ACCUMULATION IS EXPECTED DUE TO THE SHALLOWNESS OF THE ASSOCIATED UNSTABLE BOUNDARY LAYER. POSTFRONTAL WINDS WILL BECOME BRISK WITH GUSTS INTO THE 30 MPH RANGE. HIGHS FRIDAY AND SATURDAY WILL BE NO HIGHER THAN THE 30S. GFS AND ECMWF MODEL RUNS CONTINUE TO SHOW A DEVELOPING LOW PRESSURE SYSTEM MOVING NORTHWARD THROUGH THE MISSISSIPPI VALLEY THIS WEEKEND. THIS WILL DRIVE AN OCCLUDING FRONT THROUGH THE UPPER OHIO VALLEY. WITH GOOD GULF MOISTURE INFLUX AHEAD OF THIS FRONTAL LIFT, PRECIPITATION AMOUNTS HAVE THE POTENTIAL TO REACH 0.50 TO 1.00 INCHES IN A 12H PERIOD. WITH SNOWMELT YIELDING 1-2 INCHES OF WATER EQUIVALENT, THIS SITUATION WILL HAVE TO BE MONITORED FOR ITS IMPACT ON AREA STREAMS AND RIVERS. THE OTHER CONCERN IS THE INITIAL PRECIPITATION TYPE EARLY SUNDAY, AS TEMPERATURES CAN BE SUBFREEZING AT LOWLEVELS. SO A MIX WAS MENTIONED. MUCH OF NEXT WEEK WILL HAVE TEMPERATURES NEAR NORMAL AND PRECIPITATION AMOUNTS SHOULD BE LIGHT, WHICH IS TYPICAL FOR A ZONAL JET STREAM PATTERN. && .AVIATION /21Z-18Z/... LARGE AREA OF LOW STRATUS AND FOG CONTINUES TO ERODE SOUTHWARD. ONLY TERMINAL STILL AFFECTED BY IFR CONDITIONS IS ZZV...AND EXPECT LOW CLOUDS TO SCATTER OUT AT ZZV DURING NEXT HOUR OR TWO. VFR CONDITIONS ARE FORECAST TO CONTINUE ACROSS THE REGION TONIGHT. NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES LATE TONIGHT AND THURSDAY. MID CLOUDS AHEAD OF SYSTEM SHOULD SLIDE INTO THE UPPER OHIO VALLEY REGION TOWARD DAWN THURSDAY WITH CLOUD BASES LOWERING TO AROUND 3000 FEET BY LATE MORNING. SCATTERED RAIN AND SNOW SHOWERS WILL OCCASIONALLY REDUCE VISIBILITY TO MVFR MAINLY DURING THE AFTERNOON THURSDAY. SURFACE WINDS WILL BECOME WEST WITH GUSTS NEAR 25 KT AT TIMES. && .MARINE... && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 66/11/66/
Hazardous weather outlook, Feb 21, 3:47 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 347 AM EST WED FEB 21 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-220900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 347 AM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SATURATED AIR MOVING ACROSS SNOW COVERED GROUND WILL CAUSE AREAS OF DENSE FOG INTO MID MORNING. TRAVELERS SHOULD ALSO BE AWARE OF RUNOFF FROM MELTING SNOW FREEZING ON UNTREATED ROADS THIS MORNING AS TEMPERATURES FALL BACK BELOW FREEZING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:35 AM EST | Dense Fog Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 8 hr |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.